MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE; CHPV

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE; CHPV
Model Number 82-3164
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hematoma (1884)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
2 of 2 reports linked to mfg report number: 3013886523-2022-00358.A physician reported a hakim programmable valve was implanted in a 15 year-old male patient to treat aqueductal stenosis with hydrocephalus but later developed bilateral subdural collections.The subdural collections were evacuated, shunt was revised and changed to a programmable vp shunt with pressure at 70mmh2o on (b)(6) 2022.Then patient developed recurrence of bilateral subdural collection.The patient was transferred to another facility where he underwent on a re- evacuation of subdural hematoma on (b)(6) 2022 and pressure setting was increased to 110mm.He underwent a repeat ct imaging that showed no significant increment in ventricle size and hence pressure setting were against changed to 140 and later to 200.He also underwent repeat evacuation of bilateral subdural hematoma on (b)(6) 2022 because of shunt over drainage.Repeat imaging are suggestive that the pressure changes in the shunt are not working and hence shunt was ligated on (b)(6) 2022 and on (b)(6) 2022 the valve was removed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim valve was not returned for evaluation, after three good faith attempts (gfes) were made.Lot number information has been provided.Therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.However, a probable root cause for the reported complaint is due, to biological debris and protein build up interfering with the valve mechanism.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
PROG VALVE INLINE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15148287
Report Number3013886523-2022-00359
Device Sequence Number5589251
Product Code JXG
UDI-Device Identifier10886704041566
UDI-Public(01)10886704041566(17)230731(10)212888
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number82-3164
Device Catalogue Number823164
Device Lot Number212888
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date12/05/2022
Date Device Manufactured08/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age15 YR
Patient SexMale